Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Note on Rotation Set

Ryuichi Ito
Proceedings of the American Mathematical Society
Vol. 89, No. 4 (Dec., 1983), pp. 730-732
DOI: 10.2307/2044615
Stable URL: http://www.jstor.org/stable/2044615
Page Count: 3
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Note on Rotation Set
Preview not available

Abstract

Let f be an endomorphism of the circle of degree 1 and f̄ be a lifting of f. We characterize the rotation set ρ(f̄) by the set of probability measures on the circle, and prove that if ρ+ (f̄) (ρ-(f̄)), the upper (lower) endpoint of ρ(f̄), is irrational, then $\rho_+ (R_\theta\bar{f}) > \rho_+ (\bar{f}) (\rho_-(R_\theta\bar{f}) > \rho_-(\bar{f}))$ for any $\theta > 0$, where Rθ(x) = x + θ. As a corollary, if f is structurally stable, then both ρ+ (f̄) and ρ-(f̄) are rational.

Page Thumbnails

  • Thumbnail: Page 
730
    730
  • Thumbnail: Page 
731
    731
  • Thumbnail: Page 
732
    732